Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 9, NWS Melbourne, FL

February 1, 2020

NWS Melbourne, FL issued this small craft advisory at Feb 1, 2020, 3:39 AM EST. It took effect at Feb 1, 2020, 4:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2020, 3:39 AM EST (08:39 UTC)
In effect from
Feb 1, 2020, 4:00 PM EST
Expired
Feb 2, 2020, 4:00 PM EST
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

052 
WHUS72 KMLB 010839
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
339 AM EST Sat Feb 1 2020

AMZ552-020900-
/O.NEW.KMLB.SC.Y.0009.200201T2100Z-200202T1500Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
339 AM EST Sat Feb 1 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST SUNDAY...

* WHAT...Northwest winds increasing to 20 kt this evening with
  gusts near 30 kt and seas building 4 to 6 feet.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.

* WHEN...From 4 PM this afternoon to 10 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ555-570-572-575-020900-
/O.NEW.KMLB.SC.Y.0009.200201T2100Z-200202T2100Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
339 AM EST Sat Feb 1 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EST SUNDAY...

* WHAT...Northwest winds increasing 20 to 25 kt with occasional
  gusts up to 34 kt this evening and overnight. Seas building to 
  8 feet in the Gulf Stream.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm, Flagler Beach
  to Jupiter Inlet 20-60 nm.

* WHEN...From 4 PM this afternoon to 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
2 follow-up statements
849 
WHUS72 KMLB 020854
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
354 AM EST Sun Feb 2 2020

AMZ552-021500-
/O.CON.KMLB.SC.Y.0009.000000T0000Z-200202T1500Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
354 AM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Northwest winds around 20 kt this morning with gusts up
  to 30 kt, decreasing to 10 knots this afternoon. Seas 4 to 6 
  feet.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.

* WHEN...Through 10 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ555-570-572-575-022100-
/O.CON.KMLB.SC.Y.0009.000000T0000Z-200202T2100Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
354 AM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 20 to 25 kt with occasional gusts up to
  34 kt this morning, decreasing to 15 knots this afternoon. Seas
  7 to 8 feet in the Gulf Stream.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm, Flagler 
  Beach to Jupiter Inlet 20-60 nm.

* WHEN...Through 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
608 
WHUS72 KMLB 021524
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1024 AM EST Sun Feb 2 2020

AMZ552-021630-
/O.EXP.KMLB.SC.Y.0009.000000T0000Z-200202T1500Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
1024 AM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

Small craft operators should exercise caution through late
afternoon.

$$

AMZ555-570-572-575-022100-
/O.CON.KMLB.SC.Y.0009.000000T0000Z-200202T2100Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1024 AM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Seas 5 to 7 feet.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm, Flagler 
  Beach to Jupiter Inlet 20-60 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 9:54 PM EST, 5 hours 45 minutes earlier.

Area forecast discussion, Jan 31, 9:54 PM EST, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
954 PM EST Fri Jan 31 2020

.UPDATE...

...A Few Strong to Severe Storms Possible from Ft. Pierce to
Okeechobee Southward Early Saturday Morning and Afternoon...

Through tonight...Conditions will steadily go downhill through
this evening into tonight as moisture and lift increase out ahead
of a developing low pressure system in the Gulf of Mexico.

This evening's 00z observed sounding from XMR shows precipitable
water has increased since this morning to 1.22", but this is mainly
confined above 12000 ft AGL with considerable dry air remaining
below.  This will keep any precipitation pretty light over the next
couple of hours, but as the atmosphere continues to moisten coverage
and rainfall intensity will pick up, especially after midnight and
across southern areas.

Latest imagery from KMLB 88D is already showing evidence of this
with some higher returns showing up across Okeechobee and the
Treasure Coast as of 930pm this evening, which is where the heavier
precipitation and a few lightning storms (possibly a few strong
late) are expected to be overnight per latest hi-res model guidance.
Highest chance for a strong storm would be across Martin county
where the main threat would be wind gusts up to 50 mph and
torrential downpours. North of Okeechobee and the Treasure Coast,
rainfall is expected to be more light to moderate in nature for much
of the night possibly increasing toward sunrise.

Earlier zone forecast issuance to remove the Beach Hazards
Statement will suffice as no other changes were needed.

...PREVIOUS DISCUSSION BELOW...

Saturday...Ongoing numerous showers and light to moderate rainfall
areawide, and isolated lighting storms from Melbourne south persist
for much of Saturday morning and early afternoon. Highest rain
chance from Melbourne south (80 percent) with 60-70 percent for the
rest of the area. Additional convection could develop along the
trailing cold front, which is forecast to push through Saturday
afternoon and evening. One or two strong to severe storms could
develop from Fort Pierce to Okeechobee south. The main threat with
any severe storm will be damaging wind gusts of 50-60 mph. Heavy
rainfall could produce a quick 1-2 inches of rain leading to ponding
on roadways and pooling of water in poor drainage areas. Cloudy
skies keep temps in the mid to upper 60s from Orlando to Titusville
north, and in the low 70s from Vero Beach south.

&&

.AVIATION...
Approaching low pressure system will bring high coverage of showers
beginning this evening and continuing through most of the valid TAF
period, especially in the VRB-SUA corridor where a few storms are
also possible.  Confidence is high in widespread IFR ceilings
beginning overnight tonight lasting into Saturday, but there is
still uncertainty in the onset timing.  Precipitation expected to
come to an end by late Saturday afternoon for the interior terminals
and DAB as the front pushes south.  Shower chances with a few storms
will remain through Sat. evening from MLB-SUA.

&&

.MARINE...
Through tonight...Lingering swells up to 6 ft are keeping boating
conditions poor well offshore this evening.  Even though the trend
is for seas to gradually subside, will keep a cautionary headline
through the tonight period based on the observations. Coverage of
showers will continue to increase across the waters overnight
with a few storms also possible south of Sebastian Inlet.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  59  65  46  66 /  60  60  10   0
MCO  61  67  48  67 /  60  70  10   0
MLB  62  69  49  66 /  70  80  20   0
VRB  63  72  51  68 /  80  80  20   0
LEE  59  67  47  66 /  60  60  10   0
SFB  60  67  47  67 /  60  70  10   0
ORL  62  67  48  66 /  60  70  10   0
FPR  63  72  49  68 /  80  80  20   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Combs/Volkmer
Hazardous weather outlook, Jan 31, 7:29 PM EST, 8 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
729 PM EST Fri Jan 31 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-010930-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
729 PM EST Fri Jan 31 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Low pressure will approach central Florida from the Gulf of
Mexico tonight resulting in increasing coverage of showers this
evening and overnight. There is a slight chance for thunderstorms
tonight across Okeechobee, Indian River, Saint Lucie and Martin
counties. The primary threat will be occasional lightning strikes,
gusty winds up to 40 mph and locally heavy rainfall as these
storms push east to northeast at 30 to 35 mph. However, a few
stronger storms may be possible across this area late tonight,
producing strong to damaging wind gusts up to 50 to 60 mph.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated thunderstorms are possible tonight, pushing offshore
south of Sebastian Inlet. One or two storms may contain gusty
winds around 34 knots. Cell motion will be toward the east at 30
to 35 mph.

.WIND AND SEA IMPACT...
Small craft should exercise caution well offshore for lingering
swells up to 6 feet.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A strong cold front will cross the area Saturday with a period of
northwest winds producing hazardous conditions especially in the
Gulf Stream this weekend. There is a risk for a few strong to
possibly severe storms Saturday, mainly from Okeechobee county to
the Treasure coast and points southward.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Combs/Weitlich/Kelly

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.